MAUDE Adverse Event Report: DEPUY MITEK LLC US FMS CONNECT (DUO/SOLO); ARTHROSCOPE

DEPUY MITEK LLC US FMS CONNECT (DUO/SOLO); ARTHROSCOPE
Catalog Number 282112
Medical Device Problem Codes Device Remains Activated (1525); Output Problem (3005); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that on 10/13/2023, it was observed that two (2) fms connect interface cable duo/solo were having issues.One interface cable would continue to run even when not activated and the other one seemed loose on the back of the handpiece.During in-house engineering evaluation, it was determined that the device had intermittent operation.The issue was found outside of the procedure.No patient involvement reported.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: d10: concomitant med products and therapy dates: fms connect interface cable duo/solo, 10/13/2023.E3: reporter is a j&j sales representative.H4: the device manufacture date is currently unavailable.Investigation summary: the complaint device was received and evaluated.Upon visual inspection, it could be observed that the connector has some spots of rust.When performing the functional test, a shaver hand piece and another fms connect was used to test the functionality of the device.The device started to work unintendedly.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection and test result, this complaint can be confirmed.A possible root cause can be attributed to the hard and continuous use, since this is a reusable device, the constant manipulation between surgeries and sterilization process can lead to damages in the device internal components and rust on the connector, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.Udi: (b)(4).

Brand Name
FMS CONNECT (DUO/SOLO)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18282766
Report Number1221934-2023-04456
Device Sequence Number6846506
Product Code HRX
UDI-Device Identifier10886705020478
UDI-Public10886705020478
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K130169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number282112
Device Lot NumberD28A30029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown